Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 7, NWS Midland/Odessa, TX

June 19, 202116 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this heat advisory at Jun 19, 2021, 2:15 PM CDT for 16 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Jun 20, 2021, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2021, 2:15 PM CDT (19:15 UTC)
In effect from
Jun 20, 2021, 1:00 PM CDT
Expired
Jun 20, 2021, 8:00 PM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Presidio County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 94 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

063 
WWUS74 KMAF 191915
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
215 PM CDT Sat Jun 19 2021

NMZ027-TXZ271-275-277-278-201030-
/O.UPG.KMAF.EH.A.0001.210620T1800Z-210621T0100Z/
/O.NEW.KMAF.EH.W.0002.210620T1800Z-210621T0100Z/
Guadalupe Mountains of Eddy County-
Guadalupe and Delaware Mountains-Chinati Mountains-
Davis Mountains-Davis Mountains Foothills-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, Fort Davis, and Alpine
215 PM CDT Sat Jun 19 2021 /115 PM MDT Sat Jun 19 2021/

...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
8 PM CDT /7 PM MDT/ SUNDAY...

* WHAT...Dangerously hot conditions with temperatures 100 to 103 
  degrees expected.

* WHERE...In New Mexico, elevations between 5000 and 6500 ft in
  the Guadalupe Mountains of Eddy County. In Texas, elevations
  between 5000 and 6500 ft in the Guadalupe and Delaware Mountains, 
  Chinati Mountains, and Davis Mountains including the foothills.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Sunday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-068-075-270-
272>274-276-279>282-201030-
/O.NEW.KMAF.HT.Y.0007.210620T1800Z-210621T0100Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler-
Ector-Midland-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Marfa Plateau-Central Brewster County-
Chisos Basin-Presidio Valley-Lower Brewster County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, 
Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, 
Fort Stockton, Guadalupe Mountains NP, Van Horn, Pecos, Marfa, 
Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, 
Lajitas, and Castolon
215 PM CDT Sat Jun 19 2021 /115 PM MDT Sat Jun 19 2021/

...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT
/7 PM MDT/ SUNDAY...

* WHAT...Temperatures up to 99 degrees in the mountains, up to
  105 degrees in the plains and 108 to 114 degrees along the 
  river valleys.

* WHERE...All of southeast New Mexico and much of southwest and 
  western Texas.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Sunday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
2 follow-up statements
162 
WWUS74 KMAF 200712
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
212 AM CDT Sun Jun 20 2021

TXZ271-201915-
/O.NEW.KMAF.HW.A.0029.210621T2100Z-210622T0600Z/
/O.CON.KMAF.EH.W.0002.210620T1800Z-210621T0100Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
112 AM MDT Sun Jun 20 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO
7 PM MDT THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

* WHAT...For the Excessive Heat Warning, dangerously hot
  conditions with temperatures up to 102 expected. For the High 
  Wind Watch, northeast winds 40 to 50 mph with gusts up to 60 mph
  possible.

* WHERE...Elevations between 5000 and 6500 feet in the Guadalupe
  and Delaware Mountains in Texas for the Excessive Heat Warning.
  Mainly Guadalupe Pass for the High Wind Watch.

* WHEN...For the Excessive Heat Warning, from noon today to 7 PM 
  MDT this evening. For the High Wind Watch, from Monday 
  afternoon through Monday evening.

* IMPACTS...Travel could be difficult through Guadalupe Pass due
  to high winds, especially for high profile vehicles. Extreme 
  heat will significantly increase the potential for heat related 
  illnesses, particularly for those working or participating in 
  outdoor activities.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ027-TXZ275-277-278-201915-
/O.CON.KMAF.EH.W.0002.210620T1800Z-210621T0100Z/
Guadalupe Mountains of Eddy County-Chinati Mountains-
Davis Mountains-Davis Mountains Foothills-
Including the cities of Queen, Fort Davis, and Alpine
212 AM CDT Sun Jun 20 2021 /112 AM MDT Sun Jun 20 2021/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON
MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* WHAT...Dangerously hot conditions with temperatures up to 103 
  expected.

* WHERE...In New Mexico, elevations between 5000 and 6500 feet in
  the Guadalupe Mountains of Eddy County. In Texas, elevations
  between 5000 and 6500 feet in the Davis Mountains Foothills, and
  the Davis and Chinati Mountains.

* WHEN...From 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 
  PM MDT/ this evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-068-075-270-
272>274-276-279>282-201915-
/O.CON.KMAF.HT.Y.0007.210620T1800Z-210621T0100Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler-
Ector-Midland-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Marfa Plateau-Central Brewster County-
Chisos Basin-Presidio Valley-Lower Brewster County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, 
Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, 
Fort Stockton, Guadalupe Mountains NP, Van Horn, Pecos, Marfa, 
Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, 
Lajitas, and Castolon
212 AM CDT Sun Jun 20 2021 /112 AM MDT Sun Jun 20 2021/

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* WHAT...Temperatures up to 99 degrees in the mountains, up to 105
  degrees in the plains and 108 to 114 degrees along the river 
  valleys.

* WHERE...Southeast New Mexico and much of southwest and western 
  Texas.

* WHEN...From 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 
  PM MDT/ this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
439 
WWUS74 KMAF 201948
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
248 PM CDT Sun Jun 20 2021

TXZ275-277-278-210800-
/O.NEW.KMAF.HT.Y.0008.210621T1700Z-210622T0200Z/
/O.CON.KMAF.EH.W.0002.000000T0000Z-210621T0100Z/
Chinati Mountains-Davis Mountains-Davis Mountains Foothills-
Including the cities of Fort Davis and Alpine
248 PM CDT Sun Jun 20 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT MONDAY...

* WHAT...For the Excessive Heat Warning, dangerously hot 
  conditions with temperatures up to 103. For the Heat Advisory, 
  temperatures up to 100 expected.

* WHERE...Davis Mountains Foothills, and Chinati and Davis 
  Mountains.

* WHEN...For the Excessive Heat Warning, until 8 PM CDT this 
  evening. For the Heat Advisory, from noon to 9 PM CDT Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ271-210800-
/O.CON.KMAF.EH.W.0002.000000T0000Z-210621T0100Z/
/O.CON.KMAF.HW.A.0029.210621T2100Z-210622T0600Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
148 PM MDT Sun Jun 20 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* WHAT...For the Excessive Heat Warning, dangerously hot
  conditions with temperatures up to 102 expected. For the High
  Wind Watch, northeast winds 35 to 45 mph with gusts up to 55 
  mph possible.

* WHERE...Elevations between 5000 and 6500 feet in the Guadalupe 
  and Delaware Mountains in Texas for the Excessive Heat 
  Warning. Mainly Guadalupe Pass for the High Wind Watch.

* WHEN...For the Excessive Heat Warning, from noon today to 7 PM 
  MDT this evening. For the High Wind Watch, from Monday 
  afternoon through Monday evening.

* IMPACTS...Travel could be difficult through Guadalupe Pass due 
  to high winds, especially for high profile vehicles. Extreme 
  heat will significantly increase the potential for heat 
  related illnesses, particularly for those working or 
  participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ027-210100-
/O.CON.KMAF.EH.W.0002.000000T0000Z-210621T0100Z/
Guadalupe Mountains of Eddy County-
Including the city of Queen
148 PM MDT Sun Jun 20 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* WHAT...Dangerously hot conditions with temperatures up to 103 
  expected.

* WHERE...In New Mexico, elevations between 5000 and 6500 feet 
  in the Guadalupe Mountains of Eddy County. In Texas, 
  elevations between 5000 and 6500 feet in the Davis Mountains 
  Foothills, and the Davis and Chinati Mountains.

* WHEN...From 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 
  PM MDT/ this evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ276-279>282-210800-
/O.NEW.KMAF.HT.Y.0008.210621T1700Z-210622T0200Z/
/O.CON.KMAF.HT.Y.0007.000000T0000Z-210621T0100Z/
Marfa Plateau-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
Including the cities of Marfa, Big Bend NP, Panther Junction, 
Marathon, Chisos Basin, Presidio, Lajitas, and Castolon
248 PM CDT Sun Jun 20 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT MONDAY...

* WHAT...For the first Heat Advisory, temperatures up to 106. 
  For the second Heat Advisory, temperatures up to 107 expected.

* WHERE...Rio Grande Valley, Marfa Plateau, Central Brewster, 
  and Chisos Basin.

* WHEN...For the first Heat Advisory, until 8 PM CDT this 
  evening. For the second Heat Advisory, from noon to 9 PM CDT 
  Monday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-068-075-270-
272>274-210100-
/O.CON.KMAF.HT.Y.0007.000000T0000Z-210621T0100Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler-
Ector-Midland-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, 
Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, 
Fort Stockton, Guadalupe Mountains NP, Van Horn, and Pecos
248 PM CDT Sun Jun 20 2021 /148 PM MDT Sun Jun 20 2021/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* WHAT...Temperatures up to 99 degrees in the mountains, up to 
  105 degrees in the plains and 108 to 114 degrees along the 
  river valleys.

* WHERE...Southeast New Mexico and much of southwest and western 
  Texas.

* WHEN...From 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 
  PM MDT/ this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jun 19, 11:50 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 19, 11:50 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1150 AM CDT Sat Jun 19 2021

.DISCUSSION...

Please see the 19/18Z aviation forecast discussion below.

&&

.AVIATION...

CAVU and modest southerly to southeasterly surface winds will
prevail across all area terminals through 20/18Z.

&&

.PREV DISCUSSION... /issued 238 AM CDT Sat Jun 19 2021/

DISCUSSION...
Today the subtropical ridge will remain across AZ with a nely 5h
winds and little change into 85h-7h temp profile, including the
5h heights. Despite the presence of se surface winds drier low-
level air will mix to the surface, similar to yesterday. The net
result will be little sensible change from Friday. A much more
noticeable change will occur Sun, 85h-5h temps warm to +1 to +3
standard deviation, as the w-nw 7h-5h wind advects the hot/dry
elevated mixed layer into the plains. NBM numbers across the wrn
area easily fall into the heat advisory levels, i.e., CNM 25-75th
percentiles range from 108-111. Higher elevations look to cross
over into heat warning criteria and as such we have opted to
issue an excessive heat watch for Sun for the mtns, advisory
probably issued later today for Sun in plains across the wrn
areas. There is also the possibility of very high based convection
forming in and around the GDP Mtns Sun PM as the mid-level mstr
that has been within anticyclonic circulation across AZ/NM is also
advected e-se, gusty winds and dry lightning are the main
concerns. Meanwhile farther n on Sun a well defined upper-level
speed max and assocd shrtwv trof will move into the cntrl plain
and push a cold front s early Mon AM. Considering the time yr the
front has a tight thermal gradient and it will briefly turn windy
post-frontal. Typical timing differences are seen in the models
so it is yet to be determined whether fropa occurs as far s as
I-20 corridor Mon mid morning or mid afternoon. Blowing dust is
possible with ne surface winds near 25kts sustained for a few hrs
with low end high winds thru GDP Pass possible too. Still hot pre-
frontal conditions for the Trans Pecos on Mon, and highlights may
again be needed. Cooler than Sun farther n and depending on fronts
timing high temps may fall back below normal across the PB/SE NM
Mon PM, including Tue AM-PM. WRT precip the best opportunity Mon
will be post-frontal and that across the PB-SE NM and farther s
into Trans Pecos in Mon evening. A few storms still possible Tue,
but mostly confined to the mtns with upslope and cooling mid-
levels. Subtropical ridge will build e Wed-Thur and heights
increase signaling the return of above normal temps, U90s-L100s.
Thereafter the ridge will likely build back to the w across NM or
AZ.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     95  72 101  74 /   0   0   0   0
Carlsbad                      100  70 107  73 /   0   0   0  10
Dryden                         97  72 102  75 /   0   0   0   0
Fort Stockton                  99  73 107  77 /   0   0   0  10
Guadalupe Pass                 96  73 102  73 /   0   0   0  20
Hobbs                          97  70 105  71 /   0   0   0  10
Marfa                          95  60 101  66 /  10   0   0  10
Midland Intl Airport           96  72 103  75 /   0   0   0   0
Odessa                         96  73 104  75 /   0   0   0   0
Wink                          101  73 109  76 /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Excessive Heat Watch from Sunday afternoon through Sunday
     evening for Guadalupe Mountains of Eddy County.

TX...Excessive Heat Watch from Sunday afternoon through Sunday
     evening for Chinati Mountains-Davis Mountains-Davis
     Mountains Foothills-Guadalupe and Delaware Mountains.

&&

70/24/70
Hazardous weather outlook, Jun 19, 3:17 AM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
317 AM CDT Sat Jun 19 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-200830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
317 AM CDT Sat Jun 19 2021 /217 AM MDT Sat Jun 19 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Critically hot temperatures are anticipated across much of West
Texas and Southeast New Mexico on Sunday and Monday. An Excessive
Heat Watch is in effect for elevations between 5000 and 6500 feet
across the Guadalupe, Delaware, Davis, and Chinati Mountains and
surrounding foothills for Sunday afternoon.

High winds may be possible through Guadalupe Pass on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:54 AM CDTExcessive Heat WatchMAFBrewster, Culberson, Jeff Davis, Presidio, Reeves11 hr
Jun 19, 2:15 PM CDTExcessive Heat WarningMAFBrewster, Culberson, Jeff Davis, Presidio, Reeves30 hr

Nearby

Heat Advisories in Texas, 2021Heat Advisories in New Mexico, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.